Skip to main content

Has anyone experienced hair loss while taking Chantix?

10 Answers

Rajive Goel 13 Sep 2011

Loss of hair has not been not reported or documented when Chantix is taken, maybe it could be due to some other cause, you should seek medical advice if its too bothersome.

Take care, please, best wishes!

Votes: +0
Natashialou 27 Jul 2017

I have... I am experiencing it now! I have taken it several times in the last 15 years, and have had extreme hair loss each time!!! I went off it because my RX was out, the hair loss stopped, I was no longer losing mass amounts in shower, in my brush, in my hats. hairs were no longer flying around the bathroom EVERYWHERE!!! the average hair loss amount for women in mid 30's is 100 stands a day. My boyfriend and I counted 422, that we could gather (not speaking for the ones the ones we didn't get) in 1 day... 1 day!! I had my hair gathered up and pinned in loos hat from morning till night... that is from taking it out and sitting on white sheet on a bed! Someone needs to update the side effects. I am currently on it again and have been for 5 weeks, and my hair is so thin it's almost causing me a complex!

Leftymac1 25 Sep 2018

I started taking Chantix August 2018, within 3 weeks I started noticing my hair falling out throughout the day. I had to wear a hair net when cooking so that my hair did not end up in our meal! I knew it was the Chantix since I have not taken any new drug or vitamin for the last several years. I had to stop taking it as of the first week of September and still now 9-25-18 my hair is still falling out. I’m scared to comb my hair! Anyone else having the same problem?

LaShawnda145 1 Mar 2015

I have been taking chantix for 2 weeks and I also have experienced severe hair loss. I have read several reviews where this has been common. It is not a proven side effect of chantix so they have not addressed it in the warnings.

Votes: +0
giggity63 14 Nov 2017

I am in week 8 and my hair has been falling out to the point that I'm ready to stop taking it. At least now I know the reason for it. Makes me wonder about long term and stuff we don't know about yet. Hmmmm

Votes: +0
Leftymac1 24 Sep 2018

How long did it take for your hair to stop falling out?
I had to get off of Chantix after 3 weeks due to losing a lot of hair daily.
My insurance did not cover Chantix so I’m out of $340.00 twice because I had already purchased the next 4 weeks worth.

amysuzie 8 Dec 2018

I feel like my hair is thinning something awful on this drug. I don’t take any other medications.

FURIOUS2018 21 Nov 2018

I saw my mom, 6 weeks ago and she had a FULL HEAD OF THICK HAIR ( I’m also her hairstylist). My mom has been on Chantix for 5 weeks and has LOST ALMOST ALL OF HER HAIR. WE ARE FURIOUS. After seeing that this question was asked and answered by others; CHANTIX WAKE-UP AND ACCEPT RESPONSIBILITY FOR CHANTIX CAUSING SEVERE HAIR LOSS. HOW HORRIBLE FOR MY MOM AND OTHERS to look forward to quitting smoking and getting healthier and EXPERIENCING EXTREME HAIR LOSS. NOW WHAT CHANTIX? WHAT DOES MY MOTHER DO NOW? Chantix stops you from smoking BUT THEY FAILED my mom and others who lost their hair. SPEAK OUT EVERYONE...

Votes: +0
Yolanda55 25 Dec 2018

I also have experienced severe hair loss unfortunately I realized too late that it was happening. I have already stopped taking and smoking but my hair was very thick now thin seemed to happen overnight. I am very concerned!

Leftymac1 8 Mar 2019

I stoped taking chantix after my 3rd week due to large amounts of hair loss.
Did not know what was causing it since I was not taking any new medication.
I even had my thyroid checked! That’s when I looked on line and saw numerous individuals complaining about chantix and hair loss. Even after I stopped my hair continued to fall out, my doctor told me I had to wait for the drug to wear off. I have lost easily 60% of my hair and have been very depressed about it.

Leftymac1 29 Mar 2019

It’s been 6 months since I stopped taking Chantix, my hair has finally stoped falling out but it’s so thin if I try and pull my hair into a ponytail it’s smaller than a pencil! I do not have the option of hair extensions or any clip ins due to the damage it will cause to my new hair trying to grow in. If anyone has a answer to create some volume to my super thin hair please advise me. The depression this has caused me is undescribable. If I thought a attorney would help people with the same issue I would pursue it. The vitamins and special shampoo I am using to aid my hair growth are not cheap. How can a Company not add hair loss as a side effect warnings after so many complaints of hair loss?

Bonnieljones 6 Aug 2019

I started Chantix again last year. And after 2 weeks I started losing my hair. I did my own test and went off the medication after 2 months and my hair started growing back. So started again this year after having labs done to figure out why my hair was falling out. And they all came back that nothing was wrong. After taking the Chantix again my hair started falling out and this time it was horrible. I quit taking it about 3 weeks ago. And my hair is starting too grow back. Chantix needs to review this. As I read it is mostly women who is experiencing massive hair loss.

Votes: +0
Vsofia12 25 Dec 2019

Yes! I actually just decided today that I will stop taking it after 2 months. I didn't know for sure it was the chantix but I had an idea. I'm 28 and I can see my scalp. My hair got me so many compliments throughout my life. I actually am getting pretty depressed about it, because I'm worried my hair will never go back to how it was. I used to love wearing it down, but now I feel like I can't!

Votes: +0
nicolefoster1213 12 Feb 2020

I had no hair loss issues prior to taking Chantix. After I quit smoking using the starter box, about a week or two later my hair started falling out. I’d pull clumps after clumps after clumps. I didn’t know what to do other than cry. My hair is so thin!!! You can see my scalp any way I part it with all the little hairs that are so far from each other. It’s stopped falling out, expect for the normal amount BUT ITS NOT GROWING BACK!!! I started Chantix in October 2019, hair started falling out in Nov. 2019. It’s now FEBRUARY 2019!!!

I JUST TURNED 30. This happened when I was 29! This isn’t normal. I wonder if we all can start a class action lawsuit???

Votes: +0
Tinapepper 23 May 2020

Totally. I am very surprised it has not been reported even in the rare side affects as there are lots of people reporting it in online forums. I’ve been loosing lots of hair after starting on It about a month and had a massive fall out in the shower yesterday. Will have to stop it immediately.

Votes: +0
Listenpeeps 24 May 2021

Yes. Clumps I was freaking out. First week and thought what the heck was going on. I found this page and was thankful. I am stopping this medication.

Votes: +0
Bubngaby 4 Jul 2021

I took Champix January 2019. Thankfully still not smoking. However hair loss is still awful, I had really thick hair and now I have to leave it curly to try and make it look thicker. I’ve had all bloods done and no deficiency. I started losing hair about week 8. Didn’t worry until two months later and the only thing I could put it down to is champix. The nurse said she hadn’t heard of that at all. At that time I could only find people in America complaining . I’m so sad as it still shedding, I have thin medium length ends and fuzzy halo around my scalp , suggesting some regrowth, but still not enough to cover scalp

Votes: +0
Drugs.com free discount card

Further Information

Similar Questions

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.